Alert archive / California / Wind Advisories in 2009

Wind Advisory 2, NWS Los Angeles, CA

January 4, 2009

NWS Los Angeles, CA issued this wind advisory at Jan 4, 2009, 6:00 PM PST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2009, 6:00 PM PST (02:00 UTC)
Expired
Jan 4, 2009, 10:00 PM PST
In force
4 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 050200
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 PM PST SUN JAN 4 2009

CAZ045-046-547-050600-
/O.NEW.KLOX.WI.Y.0002.090105T0200Z-090105T0600Z/
VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
600 PM PST SUN JAN 4 2009

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE SAN FERNANDO AND VENTURA COUNTY
VALLEYS...AND THE SANTA MONICA MOUNTAINS. THIS ADVISORY IS IN
EFFECT UNTIL 10 PM PST THIS EVENING.

NORTH WINDS 15 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH HAVE DEVELOPED
THIS EVENING AND WILL PERSIST THROUGH THE EVENING. LOCAL GUSTS TO
50 MPH ARE POSSIBLE IN MORE FAVORABLE LOCATIONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HALL
1 follow-up statement
000 
WWUS76 KLOX 050600
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1000 PM PST SUN JAN 4 2009

CAZ045-046-547-050700-
/O.EXP.KLOX.WI.Y.0002.000000T0000Z-090105T0600Z/
VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
1000 PM PST SUN JAN 4 2009

...WIND ADVISORY HAS EXPIRED AT 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ALLOWED A
WIND ADVISORY FOR THE SANTA MONICA MOUNTAINS...AND THE SAN
FERNANDO AND VENTURA COUNTY VALLEYS TO EXPIRE AT 10 PM PST THIS
EVENING.

NORTH TO NORTHEAST WINDS OF 10 TO 25 MPH WITH LOCAL GUSTS TO 35
TO 40 MPH WILL LIKELY PERSIST THROUGH MIDNIGHT...WITH WINDS
WEAKENING THROUGHOUT THE NIGHT.

$$

HALL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 4, 1:45 PM PST, 4 hours 15 minutes earlier.

Area forecast discussion, Jan 4, 1:45 PM PST, 4 hours 15 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
145 PM PST SUN JAN 4 2009

.SHORT TERM...
SATELLITE IMAGERY SHOWING MOSTLY CLEAR SKIES ACROSS THE DISTRICT THIS AFTERNOON
AS OFFSHORE FLOW CONTINUES. MAIN WEATHER STORY TODAY IS THE GUSTY NORTHEAST
WINDS AFFECTING MUCH OF LOS ANGELES AND VENTURA COUNTIES...WHERE WIND ADVISORIES
REMAIN IN EFFECT. WIND GUSTS HAVE GENERALLY RANGED BETWEEN 40 AND 50 MPH
ACROSS THE FAVORED LOS ANGELES AND VENTURA COUNTY MOUNTAINS...WITH GUSTS
BETWEEN 35 AND 40 MPH ACROSS THE VALLEYS AND VENTURA COAST. UPPER LEVEL
AND THERMAL SUPPORT ARE EXPECTED TO WEAKEN THROUGH THE NIGHT...SO CURRENT
ADVISORY EXPIRATION TIME OF 3 PM SEEMS REASONABLE.

WITH LIGHTER WINDS AND A COLD AIRMASS IN PLACE LOOK FOR A CHILLY
NIGHT WITH PATCHY FROST POSSIBLE ACROSS MANY VALLEY LOCATIONS...SBA SOUTH
COAST...AND THE CENTRAL COAST. WARM FRONTAL CLOUD SHIELD BEGINNING TO
SPREAD DOWN THE NORTHERN CALIFORNIA COAST THIS AFTERNOON...AND IS
EXPECTED TO OVERSPREAD OUR CWA TONIGHT INTO MONDAY. ON MONDAY...MODEL
CROSS SECTIONS SHOWING THICK MOISTURE SHIELD DESCENDING WITH HEIGHT
THROUGH THE DAY...WITH THE BEST MOISTURE FOCUSED ACROSS SLO AND SBA
COUNTIES...WHERE 20 PERCENT POPS HAVE BEEN INCLUDED FOR MONDAY AFTERNOON
AND EVENING. WHILE A DESCENT AMOUNT OF MID AND HIGH LEVEL CLOUDS IS
EXPECTED TO SPREAD ACROSS VENTURA AND LOS ANGELES COUNTIES...
IT APPEARS THAT THE LOW LEVEL NORTHWESTERLY FLOW WILL MAINTAIN
A RAIN SHADOW EFFECT FOR THESE AREAS WITH DRIER AIR REMAINING AT THE
LOW LEVELS. AS A RESULT...HAVE KEPT POPS AT AROUND 10 PERCENT FOR
LA/VTU COUNTIES.

BEHIND THIS WEATHER SYSTEM...THERE WILL BE GOOD UPPER LEVEL NORTHERLY
WIND SUPPORT MONDAY NIGHT INTO TUESDAY...WITH WIND ADVISORIES POSSIBLE
FOR THE SBA COUNTY MOUNTAINS AND ADJACENET SOUTH COAST. GUSTY NORTHERLY
WINDS ARE ALSO EXPECTED TO IMPACT THE INTERSTATE 5 CORRIDOR. WARMING
AND DRYING TREND TO BEGIN ON TUESDAY...WITH BIGGER JUMP IN TEMPERATURES
EXPECTED ON WEDNESDAY AS WARMEST LOCATIONS COULD TOP THE 70 DEGREE MARK.

.LONG TERM...
GFS AND EMCWF AGREE ON FLATTENING UPPER LEVEL RIDGE ON THURSDAY
AS WEAK TROUGH MOVES INTO NORTHERN AND CENTRAL CALIFORNIA. WHILE
THIS SYSTEM COULD BRING SOME HIGH CLOUDS TO NORTHERN PORTIONS OF
THE CWA AND COOLER TEMPERATURES TO MOST LOCATIONS...IT DOES NOT
APPEAR THAT RAIN WILL SPREAD FAR ENOUGH SOUTH TO AFFECT OUR CWA.
THE UPPER LEVEL LOW IS EXPECTED TO DIG SOUTHEASWARD INTO ARIZONA
ON FRIDAY WITH AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDING
ACROSS THE EASTERN PACIFIC. EMCWF AND GFS (INCLUDING MOST ENSEMBLE
SOLUTIONS) IN GOOD AGREEMENT ON STRENGTHENING UPPER LEVEL
HIGH PRESSURE SYSTEM OVER CALIFORNIA NEXT WEEKEND...WITH A 590 DM
CENTER OFF THE COAST OF NORTHERN CALIOFRNIA. STRONG SURFACE HIGH
PRESSURE IS EXPECTED TO BUILD INTO THE GREAT BASIN...WITH THE GFS
DEPICTING AN IMPRESSIVE 1043 MB CENTER ACROSS EASTERN NEVADA FOR
12Z SATURDAY. THIS IS A FAIRLY UNUSUAL WEATHER PATTERN FOR THIS
TIME OF YEAR AND RESEMBLES MORE OF AN OCTOBER/NOVEMBER PATTERN.
IF THIS PATTERN WERE TO PAN OUT...WE COULD SEE AN EXTENDED PERIOD
OF MODERATE TO LOCALLY STRONG OFFSHORE WINDS FRIDAY THROUGH SUNDAY.
TEMPERATURES ARE EXPECTED TO WARM INTO THE 70S NEXT WEEKEND...WITH
THE POTENTIAL FOR HUMIDITIES TO LOWER INTO SINGLE DIGITS. WHILE THIS
PATTERN WOULD CERTAINLY BRING HEIGHTENED FIRE WEATHER CONCERNS TO
THE REGION...RECENT RAINFALL HAS MOISTENED UP FUEL CONDITIONS
CONSIDERABLY...LIKELY PRECLUDING ANY THREAT OF CRITICAL RED FLAG
CONDITIONS.

&&

.AVIATION....AVIATION...04/1800Z.

TROUGH AXIS CENTERED OVER THE UPPER DESERT WILL CONTINUE MOVING EAST
WHILE A RIDGE OF HIGH PRESSURE UPSTREAM SHIFTS OVER THE AREA.
MODERATE UPPER LEVEL NORTH FLOW WILL BECOME STRONG NE FLOW EARLY
PREVAIL THROUGH THE REMAINDER OF THE PERIOD. MODERATE OFFSHORE
PRESSURE GRADIENT WILL BECOME WEAK BY MON MORNING. FREEZING LEVEL
WAS AROUND 6KFT THIS MORNING AND WILL ASCEND A COUPLE 1KFT THROUGH
MON MORNING THEN RISE SHARPLY MON AFTERNOON.

KLAX...VERY LIKELY CLEAR SKIES BELOW 12KFT WILL PERSIST WITH DIURNAL
WIND SHIFTS 10 KT OR LESS.

KBUR...VIRTUALLY CERTAIN CLEAR SKIES BELOW 12KFT WILL PERSIST. THERE
IS A CHANCE A NORTH WIND 10KT OR LESS WILL DEVELOP EARLY AND PERSIST
THROUGH THE EVENING.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).

&&

PUBLIC...GOMBERG
AVIATION...30

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 4, 2:00 PM PST, 4 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
200 PM PST SUN JAN 4 2009

CAZ034>041-044>046-051>054-059-087-088-547-548-051400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
200 PM PST SUN JAN 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SUNDAY

AN EXTENDED PERIOD OF MODERATE TO LOCALLY STRONG SANTA ANA WINDS IS POSSIBLE
FRIDAY THROUGH SUNDAY. TEMPERATURES ARE EXPECTED TO WARM INTO THE 70S NEXT
WEEKEND...WITH THE POTENTIAL FOR HUMIDITIES TO LOWER INTO SINGLE DIGITS.
WHILE THIS PATTERN COULD BRING HEIGHTENED FIRE WEATHER CONCERNS TO
THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GOMBERG

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 7:43 PM PSTSmall Craft AdvisoryLOX7 hr
Jan 5, 9:23 AM PSTSmall Craft AdvisoryLOX42 hr
Jan 5, 2:40 PM PSTWind AdvisoryLOX18 hr

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.